MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 25MM, STRAIGHT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 25MM, STRAIGHT; STAPLE, IMPLANTABLE
Model Number SDH25A
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: r5877m.A manufacturing record evaluation was performed for the finished device lot/batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the emergency gastric surgery surgery, could not fire when severing gastrointestinal tissue.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/30/2020.F10; h6: component code = others (g07).Device analysis: the analysis results found that the sdh25a device arrived with no apparent damage.The breakaway washer was present and uncut, the device was fully loaded with staples, indicating that the device had not being fired.The device was tested for functionality with the returned washer and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.Although there is no direct evidence of use error, the instructions for use do contain the following caution: if excessive force is required to close the device, this may indicate there is too much tissue or thickened tissue in the device.Attempting to fire the instrument in this condition may result in poor staple line integrity with possible leakage or disruption.In addition, instrument damage or failure may result.The event described could not be confirmed as the device performed without any difficulties.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
ILS 25MM, STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10837136
Report Number3005075853-2020-05985
Device Sequence Number3500913
Product Code GDW
UDI-Device Identifier10705036003526
UDI-Public10705036003526
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2023
Device Model NumberSDH25A
Device Catalogue NumberSDH25A
Device Lot NumberR40D84
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date11/30/2020
Patient Sequence Number1